Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD in Boys

Medication Rebound!


My 7 year old son has been taking 5mg of Focalin XR for 1.5 years. We recently bumped him up to 10mg. He has the WORST rebound when his medication wears off. Anyone out there have the same rebound effect?

Replies

Yes, we did have the same rebound on Focalin XR.  Talk to your doctor about trying a shorter term medication to give after school around 4pm.  We used Focalin 2.5 mg (not XR), especially for evenings when he had afterschool activities, which helped our son to get through his evenings better.  Our son is now 11 years old & is on Focalin XR 15 mg (gradually worked up to 15 mg by the time he was about 9), & rarely needs the afternoon dose.  We’ve been very happy with this regimen.  Hope this helps you & your son!  Good luck!

Posted by OurFam4 on Dec 29, 2013 at 3:53pm

Omg, my son (10) was bouncing off the walls and anything else he could after the focalin xr wore off, which was only at about 330 pm most days. Last year was a very hard season of baseball for him, he no longer plays. We ended up switching to a different med (vyvanse) which seems to last longer and surprisingly let’s him be more his true self ie able to concentrate but not subdue his personality where he is constantly self conscious.  You may need a change of med, but go slow, good luck!

Posted by Starla571 on Dec 30, 2013 at 4:54am

Hi, yes, almost same exact circumstances!  It ended up the 10 mg Focalin (which is double the dose of his original and lowest dose) was simply too much medication for him.  We ended up switching to 20 mg Vyvanse.  He was about 7 when this began and is now 11 (and is currently taking 30 mg Vyvanse).

My pediatrician noted that ADHD meds are more a matter or trial and error.

Good luck!

Posted by ladysoc on Jan 15, 2014 at 2:30pm

Thanks for the input! Always appreciated!

Posted by MOM2N8 on Jan 16, 2014 at 4:57pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.